Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 111, NWS Albuquerque, NM

June 8, 2010Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2010, 4:47 PM MDT for Curry County, Quay County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 4:47 PM MDT (22:47 UTC)
Expired
Jun 8, 2010, 5:45 PM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:00 PM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 8, 3:00 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUN 8 2010

.DISCUSSION...SURFACE BOUNDARY HAS PRESSED SOUTHWARD INTO EAST
CENTRAL PLAINS AS EVIDENCED BY LINE OF CONVECTIVE CLOUDS AND
ISOLATED STORMS OVER QUAY COUNTY.  HAVE ADJUSTED POPS IN THE CENTRAL
MOUNTAIN CHAIN EASTWARD TOWARDS MET GUIDANCE FOR TONIGHT...BUT
DIDN/T GO AS HIGH AS THE 50 PERCENT AND GREATER VALUES ADVERTISED.
DEPENDING ON HOW STORMS EVOLVE...THERE WILL LIKELY BE AN EAST WIND
INTO THE RIO GRANDE VALLEY TONIGHT. TIMING SEEMS AS IF IT WILL BE
SOMEWHAT LATER TONIGHT...SO MAY BE LESS LIKELY TO KICK OFF
CONVECTION HERE IN THE VALLEY. THAT SAID...STILL HAVE SOME LOW POPS
OVER THE UPPER RGV AND EASTERN RIO ARRIBA COUNTY WHERE NAM12
INDICATED WIND MAY BREAK THROUGH SOONER AND MORE VIGOROUSLY. PER
SPC...HAVE ADDED LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH
STORMS IN THE NE BEFORE MIDNIGHT.

WEDNESDAY LOOKING RATHER UNSTABLE AND CONVECTION MAY BE MORE
WIDESPREAD FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. HAVE ALSO
BROUGHT LOW POPS INTO THE RGV AND JEMEZ AT LEAST FOR THE AFTERNOON.
MET GUIDANCE AGAIN MUCH HIGHER THAN GFS OVERALL...AND AGAIN LEANED
TOWARDS THE MET WHICH LATELY HAS SEEMED TO HAVE A BETTER HANDLE ON
THE MOISTURE SLOSH.  POPS NIL FOR THE SOUTHWEST/WEST CENTRAL BUT
STILL WATCHING...AND WONDERING...IF STREAM OF CLOUDS PRESENTLY
ROTATING FROM GULF OF CA VCNTY WILL ALLOW THE INCREASING
SOUTHWESTERLIES TO ENTRAIN SOME MID LEVEL MOISTURE...LEADING TO
ISOLATED DRY CONVECTION FOR THE REGION.

OTHER CHANGES TO INHERITED FORECAST INCLUDE ADDING SLIGHT CHANCE
POPS TO THE EASTERN BORDER COUNTIES THURSDAY WITH WHAT MAY BE SOME
DRYLINE ACTIVITY AS SOUTHWESTERLIES INCREASE AND LEE SURFACE TROUGH
SHARPENS UP.

MODELS STILL INDICATING A DEEP UPPER TROUGH AND SURFACE FRONT MOVING
INTO NEW MEXICO...FOR A COOLER...WETTER WEEKEND ACROSS AT LEAST THE
EASTERN PLAINS.

&&

.AVIATION...SURFACE FRONT DRAPED ACROSS NE NEW MEXICO WILL BE THE
FOCUS FOR ISOLD TO SCT SHRA/TSRA THRU 06Z. POTENTIAL FOR TSRA IS
GREATEST AT KTCC GIVEN VCNTY TO BNDRY AND INSTABILITY. KLVS MAY SEE
A FEW STORMS ROLL OFF THE SANGRE DE CRISTO MTS THRU 02Z. CONFIDENCE
FOR TSRA AT KROW IS NOT AS GREAT SINCE STEERING FLOW WILL NOT BE AS
CONDUCIVE AND STORMS MAY NOT REACH SITE UNTIL WELL AFTER PEAK
HEATING. WILL STILL KEEP MENTION OF CB IN KROW TAF THRU THE EVENING.
A WIND SHIFT FROM SOUTH OR SOUTHEAST TO NORTHEAST WILL OCCUR BEHIND
THE FRONTAL BNDRY AS IT MOVES SLOWLY SOUTH TONIGHT. SITES FARTHER
WEST WILL BE MUCH QUIETER...ESPECIALLY WEST OF THE CONTINENTAL
DIVIDE. A WEAK GAP WIND IS LIKELY AT KABQ AS STORMS FORCE THE
FRONTAL BNDRY THRU THE CENTRAL MTN CHAIN. THE STRONGEST WINDS WILL
BE LOCALIZED TO KABQ WHERE AN AWW IS NOT EXPECTED.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH
THURSDAY. A SURFACE FRONTAL BNDRY SAGGING SW ACROSS THE NE PLAINS
TONIGHT WILL BRING THE POTENTIAL FOR LOCALIZED WETTING RAINFALL...
MAINLY OVER THE NE PLAINS. DEPENDING ON THE STRENGTH OF CONVECTION
THIS EVENING...THE BNDRY MAY SPILL INTO THE RIO GRANDE VALLEY WHERE
A WEAK GAP WIND COULD BRING SLIGHTLY BETTER RH RECOVERIES THAN LAST
NIGHT.

THE UPPER RIDGE RESPONSIBLE FOR THE SCORCHING TEMPERATURES SINCE
ABOUT FRIDAY...WILL SLOWLY STRETCH SOUTHEAST ACROSS TEXAS WEDNESDAY.
LOW LEVEL MOISTURE WILL BE SLIGHTLY HIGHER THAN PREVIOUSLY EXPECTED
OVER THE EASTERN PLAINS THROUGH THE DAY...HOWEVER VERY DRY AIR WILL
STILL INVADE AREAS ALONG AND WEST OF THE RIO GRANDE VALLEY. MIN RH
VALUES WILL HOWEVER BTWN 5-10 PCT IN THESE AREAS. A NOTICEABLE UPTICK
IN SW WINDS WILL ALSO OCCUR IN THE WEST TOMORROW. MEANWHILE...A FEW
MORE STORMS MAY ROLL OFF THE CENTRAL MTN CHAIN EAST ACROSS THE
PLAINS. ACTIVITY ALONG THE WESTERN EDGE WILL BE MAINLY DRY AND THEN
GRADUALLY BECOME MORE WET AS THEY ROLL EAST INTO BETTER MOISTURE.

BY THURSDAY...UPPER LEVEL TROUGHING WILL DEEPEN OVER THE WESTERN
CONUS AND BEGIN TO INCREASE SW FLOW OVER NM. SURFACE LOW PRESSURE
DEVELOPING OVER SE COLORADO WILL ALLOW WINDS TO INCREASE INTO THE
BREEZY CATEGORY OVER NEARLY THE ENTIRE AREA. HOT TEMPERATURES AND
DRY CONDITIONS WILL LEAD TO STEEP LAPSE RATES AND THUS HIGH HAINES.
POOR TO FAIR RH RECOVERIES THURSDAY NIGHT WILL LEAD INTO MORE BREEZY
TO WINDY CONDITIONS FRIDAY WITH MIN RH VALUES AGAIN NEAR 5 PCT.

EXTENDED GUIDANCE INDICATES THE UNSEASONABLY DEEP UPPER LEVEL WAVE
EXPECTED TO DEVELOP OVER THE GREAT BASIN WILL BE SLOWER AS IT DEEPENS
OVER SOUTHERN NV SATURDAY. THIS WILL ALLOW FOR ANOTHER NIGHT OF POOR
TO FAIR RECOVERIES FRIDAY NIGHT AND ABOVE NORMAL TEMPS WITH BREEZY
CONDITIONS FOR SATURDAY. THIS WILL HOWEVER ALLOW MORE TIME FOR A
BACKDOOR FRONTAL BNDRY TO MOVE SOUTH OVER THE EASTERN PLAINS. BY
SUNDAY...TEMPS WILL BE MUCH COOLER WITH HIGHER RH VALUES AND PERHAPS
SOME PRECIP AS FAR WEST AS THE RIO GRANDE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  96  56  93 /   0   0   0   0
DULCE...........................  45  89  45  84 /   5   0   0   0
CUBA............................  49  90  41  87 /   0  10   0   0
GALLUP..........................  50  91  48  86 /   0   0   0   0
EL MORRO........................  45  88  50  87 /   0   0   0   0
GRANTS..........................  47  92  49  89 /   0   0   0   0
QUEMADO.........................  46  90  49  87 /   0   0   0   0
GLENWOOD........................  48  95  47  94 /   0   0   0   0
CHAMA...........................  47  85  43  82 /   5   5   0   0
LOS ALAMOS......................  60  89  57  87 /   5  10   5   0
PECOS...........................  52  89  50  90 /  30  20  20   5
CERRO/QUESTA....................  47  88  46  84 /  20  20  10   5
RED RIVER.......................  45  79  42  78 /  30  20  20   5
ANGEL FIRE......................  47  80  45  83 /  30  30  20   5
TAOS............................  49  89  47  88 /  20  20  10   5
ESPANOLA........................  56  95  49  95 /   5  10   5   0
SANTA FE........................  56  92  54  91 /  10  10  10   0
SANTA FE AIRPORT................  56  95  56  93 /   5  10  10   0
ALBUQUERQUE FOOTHILLS...........  66  93  63  93 /   5  10   5   0
ALBUQUERQUE HEIGHTS.............  68  96  66  94 /   5  10   5   0
ALBUQUERQUE VALLEY..............  63  97  60  96 /   5  10   5   0
ALBUQUERQUE WEST MESA...........  63  97  60  96 /   0  10   5   0
LOS LUNAS.......................  63  99  57  96 /   5  10   5   0
RIO RANCHO......................  66  96  64  95 /   0  10   5   0
SOCORRO.........................  67  99  65  98 /   5  10   5   0
SANDIA PARK/CEDAR CREST.........  58  85  54  85 /  10  20  10   0
MORIARTY/ESTANCIA...............  58  91  51  91 /  20  20  10   0
CLINES CORNERS..................  59  87  57  88 /  30  20  20   0
GRAN QUIVIRA....................  59  93  57  91 /  20  20  10   0
CARRIZOZO.......................  62  95  61  92 /  10  20  20   0
RUIDOSO.........................  60  88  60  90 /  20  20  20   0
CAPULIN.........................  53  87  52  92 /  30  30  20   5
RATON...........................  55  92  53  96 /  40  30  20   5
LAS VEGAS.......................  54  89  54  90 /  30  30  30   5
CLAYTON.........................  61  93  64 101 /  30  30  20  10
ROY.............................  59  90  60  96 /  30  30  30   5
CONCHAS.........................  63  95  64  99 /  30  20  30   5
SANTA ROSA......................  63  96  66 100 /  30  20  30   5
TUCUMCARI.......................  66 100  68 105 /  30  20  30  10
CLOVIS..........................  65  95  66 101 /  20  20  30  10
PORTALES........................  66  96  67 102 /  20  20  30  10
FORT SUMNER.....................  64  98  66 102 /  20  20  20  10
ROSWELL.........................  67 100  67 105 /  20  20  20   5
PICACHO.........................  62  91  62  96 /  20  20  20   5
ELK.............................  62  88  61  92 /  20  20  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 8, 6:13 AM MDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MDT TUE JUN 8 2010

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
613 AM MDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST
PLAINS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THURSDAY THROUGH SATURDAY SOUTHWEST WINDS WILL BECOME BREEZY TO
WINDY AND HUMIDITIES WILL DROP LEADING TO FIRE WEATHER CONCERNS.
THE MOST PERSISTENT AREA OF CRITICAL FIRE WEATHER CONDITIONS IS
EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
HOWEVER...PARTS OF THE WEST MAY ALSO EXPERIENCE CRITICAL FIRE
WEATHER CONDITIONS FOR A TIME THURSDAY AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED SATURDAY...WHEN THE POTENTIAL EXISTS FOR SPEEDS
TO REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE NORTHEAST
HIGHLANDS.

SUNDAY AND MONDAY...AN UNSEASONABLY STRONG STORM SYSTEM WILL CROSS THE
CENTRAL ROCKIES AND DRIVE A STRONG COLD FRONT INTO NEW MEXICO.
SIGNIFICANT UNCERTAINTY EXISTS ON THE TRACK AND TIMING OF THE
SYSTEM...BUT IT APPEARS SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST
OF THE CENTRAL MOUNTAIN CHAIN BOTH DAYS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN
EASTERN COLFAX...UNION...HARDING...NORTHEAST SAN MIGUEL AND
NORTHEAST QUAY COUNTIES.

SPOTTER ACTIVATION MAY ALSO BE REQUIRED EAST OF THE CENTRAL
MOUNTAIN CHAIN ON SUNDAY AND/OR MONDAY.

44

In the hours before

Special weather statement, Jun 8, 3:18 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT TUE JUN 8 2010

NMZ534-535-082145-
CURRY COUNTY-QUAY COUNTY-
318 PM MDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CURRY AND CENTRAL QUAY
COUNTIES THROUGH 345 PM MDT...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BELLVIEW TO 7 MILES WEST OF GRADY...AND MOVING SOUTHEAST AT 5 MPH.

LAND SPOUTS HAVE BEEN OBSERVED NEAR THESE STORMS. HAIL UP TO
ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...GRADY AND BROADVIEW.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3485 10305 3469 10348 3490 10357 3505 10319
TIME...MOT...LOC 2118Z 304DEG 5KT 3489 10316 3481 10344

50
Special weather statement, Jun 8, 3:49 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT TUE JUN 8 2010

NMZ534-535-082215-
CURRY COUNTY-QUAY COUNTY-
349 PM MDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CURRY AND EASTERN
QUAY COUNTIES THROUGH 415 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF GLENRIO...OR ABOUT 37 MILES
SOUTH OF NARA VISA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...GLENRIO AND AREAS SOUTH OF
GLEN RIO ALONG THE TEXAS STATE BORDER.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3486 10302 3504 10330 3520 10304 3510 10303
TIME...MOT...LOC 2149Z 227DEG 8KT 3508 10306

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:18 PM MDTSpecial Weather StatementABQCurry27 min
Jun 8, 3:49 PM MDTSpecial Weather StatementABQQuay26 min
Jun 8, 3:56 PM MDTSevere Thunderstorm WarningABQCurry, Quay40 min
Jun 8, 4:15 PM MDTSevere Thunderstorm WarningABQQuay46 min
Jun 8, 5:49 PM MDTSpecial Weather StatementABQCurry26 min
Jun 8, 5:56 PM MDTSevere Thunderstorm WarningABQCurry34 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.